Drought, Harper
- When
- August 1, 12:00 AM CST to August 16, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Very dry conditions had existed over Harper county for a few months with below normal precipitation totals occurring since June. It is too early to tell what impacts the dry conditions would have on area crops.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Very dry conditions had existed over Harper county for a few months with below normal precipitation totals occurring since June. It is too early to tell what impacts the dry conditions would have on area crops.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 9:59 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1059 PM CDT SAT JUL 31 2010 .AVIATION... RESIDUAL EFFECTS OF THE STORMS IN W OK SHOULD BE LIMITED TO THICKER ANVIL DEBRIS OVERNIGHT. OTHERWISE CONTINUED VFR WITH ONLY A FEW HIGH-BASED CU OR AC... MAINLY ON A DIURNAL CYCLE BUT A FEW MAY PERSIST OVERNIGHT AND INTO THE MORNING. SFC FRONT APPEARS TO BE ACROSS N OK WITH ANOTHER TROUGH OR WIND SHIFT ACROSS S OK. THESE FEATURES LIKELY TO WASH OUT ON SUNDAY... LESSENING THE CONVECTIVE POTENTIAL. && .PREV DISCUSSION... /ISSUED 823 PM CDT SAT JUL 31 2010/ UPDATE... DID A QUICK UPDATE TO ACCOUNT FOR THE CURRENT SHOWERS/THUNDERSTORMS. DESPITE WEAKENING INTENSITIES... ACTIVITY SEEMS TO BE TRYING TO DEVELOP A COLD POOL THAT MAY HELP STORMS LAST FURTHER EAST THAN PREVIOUSLY FORECASTED. PREV DISCUSSION... /ISSUED 637 PM CDT SAT JUL 31 2010/ AVIATION... VFR WITH PREVAILING SCT CLOUDS GENERALLY 6-8K FT. SHRA/TSRA MOST NUMEROUS IN THE KCSM AREA AND PERHAPS INTO KHBR FOR A COUPLE HRS THIS EVENING... OTHERWISE CONVECTION TOO ISOLATED TO MENTION IN TAFS. DEWPOINT DEPRESSIONS APPROACHING 40F NEAR THE CURRENT CONVECTION... SO THERE WILL BE SOME MICROBURST POTENTIAL THIS EVENING. PREV DISCUSSION... /ISSUED 254 PM CDT SAT JUL 31 2010/ DISCUSSION... A WEAK FRONT/OUTFLOW BOUNDARY HAS DRIFTED INTO OK... ALTHOUGH ITS EXACT LOCATION IS RATHER ILL-DEFINED DUE TO SURFACE WINDS BACKING AHEAD OF THE FRONT IN CENTRAL OK. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND THIS EVENING. AFTERNOON SATELLITE WAS INDICATING A COUPLE OF AREAS OF ENHANCED CU FIELDS... ACROSS NORTH CENTRAL OK... FROM THE NORTHEAST TX PANHANDLE EXTENDING INTO SOUTHWEST OK... AND NEAR AND JUST SOUTH OF THE RED RIVER. THESE AREAS... MOST OF WHICH ALSO COINCIDE WITH WEAK LOW LEVEL MOISTURE CONVERGENCE FIELDS... WILL LIKELY BE THE THE MOST FAVORABLE LOCATIONS FOR INITIAL SHOWER/STORM DEVELOPMENT. THE LACK OF ANY SIGNIFICANT UPPER SUPPORT... ALONG WITH THE PRESENCE OF THE UPPER RIDGE CENTERED OVER THE WESTERN PART OF THE AREA THIS AFTERNOON... WILL LIKELY PRECLUDE MORE WIDESPREAD DEVELOPMENT. DRY WEATHER IS EXPECTED FOR SUNDAY AS THE FRONT FURTHER WEAKENS WHILE MOVING BACK NORTH. HOWEVER... A REMOTE POSSIBILITY FOR AN ISOLATED SHOWER OR TWO WILL CONTINUE OVER NW OKLAHOMA. THE UPPER RIDGE IS FORECAST TO SHIFT SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS... BECOMING CENTERED OVER EASTERN ARKANSAS BY MONDAY. MEANWHILE... THE NAM... GFS... AND TO SOME EXTENT THE ECMWF... ARE INDICATING THAT A WEAK UPPER LEVEL EASTERLY WAVE... MOVING WEST AROUND THE UPPER RIDGE... WILL TURN MORE TO THE NORTHWEST AND MOVE ACROSS THE WESTERN PORTION OF THE AREA ON MONDAY. HOWEVER... THE MODELS ALSO AGREE IN VEERING THE LOW LEVEL FLOW MORE TO THE SOUTHWEST AND DECREASING THE AMOUNT OF LOW LEVEL MOISTURE. GIVEN THE WEAKNESS OF THIS FEATURE... AND THE EXPECTED LOW-LEVEL DRYING... WE WILL NOT INTRODUCE POPS FOR MONDAY ATTM. OKLAHOMA MESONET AT MID AFTERNOON INDICATES A FEW LOCATIONS WITH HEAT INDEX VALUES REACHING 105... WHILE MOST OF THE AREA HAD VALUES IN THE UPPER 90S TO NEAR 102. IT APPEARS THAT THE COMBINATION OF THE HOT TEMPERATURES AND RELATIVELY HIGH DEWPOINTS IN THE LOWER 70S COULD PUSH HEAT INDEX VALUES TO NEAR 105 IN SOME AREAS ON SUNDAY. WHILE THE HEAT WILL CONTINUE INTO MONDAY... THE HEAT INDEX VALUES ARE FORECAST TO FALL BY SEVERAL DEGREES ON MONDAY DUE TO THE SOMEWHAT DRIER AIR MOVING INTO THE REGION. FEW CHANGES MADE TO THE EXTENDED PERIODS. THE OPERATIONAL GFS... AND TO SOME EXTENT THE ECMWF... ARE BACKING OFF ON THEIR EFFORTS TO BRING ANOTHER FRONT INTO OKLAHOMA AROUND THE MIDDLE OF NEXT WEEK... WHILE THE GFS ENSEMBLE MEAN REMAINS MORE OPTIMISTIC. GIVEN WE HAVE ONLY LOW POPS ACROSS THE NORTH... WILL LEAVE THOSE BE FOR NOW. NO MAJOR TEMPERATURE CHANGES EXPECTED THROUGH MUCH OF NEXT WEEK ACROSS THE AREA WITH AFTERNOON HIGHS GENERALLY WITHIN A FEW DEGREES EITHER SIDE OF THE CENTURY MARK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 100 75 101 / 20 10 10 10 HOBART OK 74 101 74 101 / 20 10 10 10 WICHITA FALLS TX 76 102 76 102 / 10 10 10 10 GAGE OK 71 100 73 101 / 20 10 10 10 PONCA CITY OK 76 97 77 101 / 20 10 10 10 DURANT OK 77 102 76 101 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/24/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SAT JUL 31 2010
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SAT JUL 31 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT... ALTHOUGH
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE.
DISCUSSION...
A WEAK COLD FRONT LOCATED ACROSS FAR NORTHERN OKLAHOMA EARLY THIS
AFTERNOON WILL CONTINUE TO MOVE VERY SLOWLY SOUTHWARD THROUGH
TONIGHT. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND OVERNIGHT NEAR AND NORTH OF THIS FRONT... WITH THE HIGHEST
CHANCE IN NORTHWEST OKLAHOMA. A FEW ISOLATED THUNDERSTORMS MAY ALSO
OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ISOLATED STRONG STORMS
PRODUCING STRONG WINDS WILL BE POSSIBLE... BUT ATMOSPHERIC WINDS
WILL REMAIN LIGHT AND WIND SHEAR WILL BE LOW SO THE CHANCES OF
SEVERE THUNDERSTORMS WILL BE LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDEX VALUES WILL CLIMB TO 100 TO 105 ACROSS MUCH OF
THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MID-WEEK ACROSS PORTIONS
OF NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
PERSISTENT AFTERNOON HEAT INDEX VALUES OVER 100 ARE EXPECTED NEXT
WEEK. WITH THE PERSISTENCE OF THIS HEAT... CAUTION SHOULD BE
EXERCISED WHEN PLANNING OUTDOOR WORK AND ACTIVITIES OVER THE NEXT
FEW DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 732 PM CDT SAT JUL 31 2010 OKZ016-022-035-010100- CUSTER OK-WASHITA OK-KIOWA OK- 732 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...KIOWA AND WASHITA COUNTIES. AT 732 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM CLINTON TO 7 MILES SOUTHWEST OF GOTEBO...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3558 9873 3498 9872 3498 9906 3557 9907
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 801 PM CDT SAT JUL 31 2010 OKZ016-022-035-010130- CUSTER OK-WASHITA OK-KIOWA OK- 801 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...KIOWA AND WASHITA COUNTIES. AT 801 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHEAST OF CUSTER CITY TO 4 MILES NORTHEAST OF GOTEBO... MOVING EAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3570 9902 3570 9863 3496 9861 3494 9904
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SAT JUL 31 2010 OKZ023-010245- CADDO OK- 920 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. AT 920 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALBERT... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3538 9815 3502 9815 3504 9856 3533 9859
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 947 PM CDT SAT JUL 31 2010 OKZ023-010300- CADDO OK- 947 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. AT 947 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF ALBERT...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3530 9819 3499 9824 3511 9853 3533 9849
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 1 W BURNS FLAT 35.36N 99.19W
07/31/2010 M64.00 MPH WASHITA OK ASOS
THE WIND GUST WAS MEASURED BY THE CLINTON ASOS.
0815 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
07/31/2010 M63.00 MPH CADDO OK MESONET
&&
TYThe national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255342.